MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was attempted to be implanted to the bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the stent became loose during placement and was dislocated during delivery.In an attempt to resolve the issue, the physician tried to advance the guiding catheter to maintain the procedural position.However, this was not successful.As a result, the physician had to remove the stent using rat tooth forceps.The procedure was completed using another of the same device.There were no patient complications reported as a result of the procedure.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was not retracted prior to deployment.However, the advanix biliary stent with delivery system instructions for use (ifu) states, "to initiate deployment, ensure the naviflex rx delivery system locking mechanism is unlocked.Retract the guide catheter by pulling on the pull wire cap.The stent will be released when the guide catheter ro marker is aligned with the push catheter ro marker, and the guidewire is completely retracted into the endoscope.Endoscopically confirm the stent position.Warning: if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed.The physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break which was found during investigation.Block h11: investigation results: based on the available information, boston scientific confirmed the reported event of stent difficult to position.It was reported that the guidewire was not retracted prior to deployment.However, the advanix biliary stent with delivery system instructions for use (ifu) states, "to initiate deployment, ensure the naviflex rx delivery system locking mechanism is unlocked.Retract the guide catheter by pulling on the pull wire cap.The stent will be released when the guide catheter ro marker is aligned with the push catheter ro marker, and the guidewire is completely retracted into the endoscope.Endoscopically confirm the stent position.Warning: if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed.The physician did not follow the steps cited in the ifu.Since the ifu was not followed, this is most likely the reason why the stent wasn't able to be deployed as intended and.Additionally, the observed detachment of the guide catheter was most likely due to a random failure in the connection between the pull wire and the guide catheter during the procedure.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: an advanix biliary stent with naviflex rx delivery system was returned and analyzed.Visual examination confirmed that the push catheter was bent.A destructive test revealed that the guide catheter and hypotube were not present.Additionally, the joint between the guide catheter and the pull wire was observed to be broken.No other problems with the device were noted.Labeling review: a labeling review was performed, and from the information available, the device was used in a manner inconsistent with the instructions for use (ifu)/product label.Risk review: a risk review was completed and confirmed that the event of "catheter guide detached/separated" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25368557
Report Number3005099803-2026-02280
Device Sequence Number9462786
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public(01)08714729787372(17)270609(10)36831466
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534280
Device Catalogue NumberM00534280
Device Lot Number0036831466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown